Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 3, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 27, 2007, 10:39 AM CST for 19 counties in Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2007, 10:39 AM CST (16:39 UTC)
- Expired
- Jan 27, 2007, 3:04 PM CST
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 271639 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1039 AM CST SAT JAN 27 2007 NEZ039>041-046>049-060>064-074>077-085>087-272300- /O.NEW.KGID.WI.Y.0003.070127T1639Z-070127T2300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 1039 AM CST SAT JAN 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH...WILL CONTINUE INTO THE AFTERNOON. THE WINDS ARE EXPECTED TO DIMINISH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KGID 272104 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 304 PM CST SAT JAN 27 2007 NEZ039>041-046>049-060>064-074>077-085>087-272215- /O.CAN.KGID.WI.Y.0003.000000T0000Z-070127T2300Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 304 PM CST SAT JAN 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH WILL CONTINUE THROUGH SUNSET. HOWEVER...ADVISORY LEVEL WIND SPEEDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:38 AM CST, 1 minute earlier.
Area forecast discussion, Jan 27, 10:38 AM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1038 AM CST SAT JAN 27 2007
.UPDATE...AFTER COORDINATION WITH OAX AND LBF...HAVE DECIDED TO
ISSUE A WIND ADVISORY FOR THE NORTH AND EAST SECTIONS OF THE
FORECAST AREA THRU 5 PM THIS AFTERNOON. WINDS HAVE INCREASED TO
NEAR ADVISORY LEVELS DUE TO THE COLD AIR ADVECTION BEHIND THE
FRONT AND DEEPER MIXING. THIS SHOULD GENERALLY BE A LOW END
EVENT...AND EXPECT WINDS TO DIMINISH AS THE COLD AIR ADVECTION
WEAKENS LATER THIS AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 350 AM CST SAT JAN 27 2007/
DISCUSSION...LATEST WATER VAPOR IMAGERY FROM THIS EARLY MORNING
REVEALS A STRONG CLIPPER SYSTEM WITH LARGE MID LEVEL HEIGHT FALLS ON
THE FRONT SIDE OF THE WAVE PLOWING SOUTHEAST ACROSS THE NORTHERN
PLAINS. FURTHER SOUTHWEST...A CUT OFF SOUTHERN STREAM WAVE IS SEEN
RIDING EAST ACROSS WEST TEXAS WHILE ANOTHER REX BLOCK IS FORMING
ALONG THE WEST COAST. RECENT OBJECTIVE SURFACE ANALYSIS SHOWS AN
ARCTIC COLD FRONT SURGING SOUTH FROM THE NORTHERN TX PANHANDLE INTO
EAST CENTRAL MO. MUCH COLDER AIR IS IN PLACE BEHIND THIS BOUNDARY
WITH -10 C OR COLDER AIR OVER NORTH DAKOTA INTO SOUTHERN CANADA
PUSHING SOUTH.
THE AFOREMENTIONED UPPER WAVE OVER THE NORTHERN PLAINS SLIDES INTO
THE CENTRAL PLAINS TODAY. THIS WILL SET THE STAGE FOR A MUCH COLDER
DAY TODAY AS THE MAIN SURGE OF ARCTIC AIR BEHIND THE COLD FRONT
INFILTRATES THE AREA AS WELL. BY MID AFTERNOON TODAY 850MB TEMPERATURES
OF -10 TO -15 C ARE SHOWN BY THE MODELS TO SPREAD ACROSS NORTH
CENTRAL KS INTO CENTRAL NEB. THIS LEVEL OF COLD AIR ADVECTION
SHOULD BRING SOME STRATUS INTO THE REGION BY THIS AFTERNOON ALONG
WITH SOME SCATTERED FLURRIES AS THE DENDRITIC LAYER LOWERS INTO THIS
STRATUS DECK. WILL AIM FOR HIGHS TODAY IN THE MID 20S TO NEAR 30.
THE UPPER WAVE THEN SLIDES SOUTHEAST OF THE REGION TONIGHT WITH
SUBSIDENCE TAKING HOLD OF THE AREA FOR SUNDAY. THIS WILL
ALLOW SURFACE HIGH PRESSURE TO BUILD INTO THE REGION BY EARLY ON
SUNDAY WITH CLOUDS CLEARING BY SUNRISE. WILL AIM FOR HIGHS ON
SUNDAY IN THE MID 20S TO NEAR 30.
THE NEXT CLIPPER SYSTEM THEN BEGINS TO RIDE INTO THE REGION SUNDAY
NIGHT INTO MONDAY. THIS WILL PUSH A REINFORCING SHOT OF COLDER AIR
INTO THE REGION WITH SOME FLURRIES POSSIBLE ONCE AGAIN AS
WELL...ALTHOUGH THIS SHOULD BE CONFINED MAINLY TO AREAS EAST OF A
KEARNEY TO HEBRON.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR NEZ039>041-
046>049-060>064-074>077-085>087.
KS...NONE.
&&Hazardous weather outlook, Jan 27, 10:38 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1038 AM CST SAT JAN 27 2007 NEZ039>041-046>049-060>064-074>077-085>087-281200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- 1038 AM CST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY ALONG AND NORTHEAST OF A LINE FROM LEXINGTON TO RED CLOUD. .DAY ONE...TODAY AND TONIGHT. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 45 MPH CAN BE EXPECTED THROUGH MID AFTERNOON. THE WINDS WILL DIMINISH BY 5 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ072-073-082>084-281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- 1038 AM CST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA...GENERALLY SOUTHWEST OF A LINE FROM LEXINGTON TO RED CLOUD...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.